Celexa - page 2
You wouldn't even believe where I spent yesterday and last night. In the hospital !! I started having chest pains at work yesterday morning so they admitted me. They did about a zillion tests and... Read More
Sep 3, '02Joined: Jan '02; Posts: 1,614; Likes: 2Aww, endo RN, I am concerned to hear about these chest pains from one of our own. I wish I could do something for your nerves. I would ask you to lay on your stomach and then i would walk all over you, and gently dig the arches of my feet into your spine. All your nerves would be gone. I don't know if that would be better or worse than celexa :-)
Sep 3, '02Joined: Jun '02; Posts: 406; Likes: 60I have been on Celexa for about 8 months now. I switched from Prozac which made me extremely tired. The biggest drawback for me (and sorry for hubby too) is NO sex drive. Plus, I have gained weight!
I am going to ask my Dr., the next visit about a small dose of Wellebutrin in addition to Celexa, to counteract the weight gain. I have heard some good things about Wellbutrin and weight loss.
Sep 9, '02Occupation: RN-GI Endoscopy Joined: Nov '00; Posts: 100; Likes: 3Well, I've been on this a week and a half now. I don't know if I can tell that much of a difference just yet. I think I can. I do feel less anxious.
Haven't noticed any sexual side effects yet ! I hope that doesn't happen. Sorry, but I'd quit taking it if I lost my sex drive! If I don't get sex, than I'll REALLY be anxious. LOL.
One thing, though. I haven't slept very well ever since starting the Celexa. I'm only sleeping a couple nights a week. Tell me this isn't a side effect of this med! Insomnia is one of the symptoms that prompted the Dr. to put me on it in the first place!!
Thanks for all the feedback.
Sep 10, '02Occupation: RN-Renal unit Joined: Jul '01; Posts: 963; Likes: 25Had a patient started on Celexa by a neurologist d/t migraines from unknown origin. No clinical s/s of depression.
Sep 11, '02Joined: Aug '02; Posts: 106Hey Endo RN
I had trouble sleeping too when on Celexa. The Doc said to schedule my med differently. So I began taking it first thing in the morning. It helped a little. I was still sorta restless at night. Needless to say, I stopped taking it! Ha! I would rather be frayed at the ends then sexually frustrated!hee!
Sep 11, '02Occupation: Psychiatric Research Joined: Aug '02; Posts: 1,467; Likes: 6For anyone who is having loss of libido with Celexa or other SSRIs (Prozac, Paxil, Luvox, Zoloft, etc), talk to your physician about "drug holidays" (no, this is not about taking cocaine in the South of France ).
For some folks, missing a day or two of meds is enough to bring back that interest...but be SURE you talk to your doc and don't just skip. The way it usually works is that you stop drug on Friday or Saturday and resume Monday. Enough should stay in your system to keep the panic/depression/anxiety at bay but enough should be out so that you want sexual activity.
It doesn't work for everyone but it works for many.
OH AND BTW -- Lexapro is now out (a "left-handed" molecule version of Celexa). You may find you have fewer side effects with this one.Last edit by researchrabbit on Sep 11, '02